MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the distal superficial femoral artery (sfa) using an indigo system aspiration catheter 7 (cat7), an indigo system separator 7 (sep7), and a guidewire.During the procedure, the physician successfully completed two passes in the target vessel using the cat7 and sep7.While advancing the sep7 through the cat7 during the third pass, the physician experienced resistance and was unable to advance the sep7 past the proximal one third of the cat7 near the hub.Subsequently, the physician removed the sep7 and attempted to advance the guidewire through the cat7 into the target vessel to keep access; however, the guidewire was unable to be re-advanced through the cat7.Therefore, the physician retracted the cat7 slowly from the patient using fluoroscopy.Upon removal of the cat7, the physician broke the cat7 at the proximal end.It was reported that the cat7 was removed intact; however, the catheter became twisted, and the inner braiding of catheter became exposed.The procedure was completed using a new cat7 and the same sep7 and guidewire.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15108754
Report Number3005168196-2022-00355
Device Sequence Number4587778
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH12523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2022
Initial Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Date Report Sent to FDA01/01/2005